PPIs do seem to help with my LPR symptoms - but unfortunately I just can not seem to take them long enough to make any significant improvements .. however, recently (for the last 10 days), I've been trying aciphex 20mg / day since my LPR (throat symptoms) were beginning to get painful and were causing a lot of discomfort.
One of my ENTs thinks that there could be a neurogenic (anxiety) component to my LPR - so I also have a prescription for Klonopin (that I was prescribed to take on an as needed basis).
My side effects on the PPIs are: muscle twitches that progress from the lower body to upper body .. and then achy bones (prilosec and nexium were really bad .. aciphex seem to be ok). I've started to try to manage these side effects of the PPIs with the Klonopin (0.25mg/night). It does help me with the muscle twitches - but not quite with the achy bones.
My psychiatrist thinks it is a good idea and that as long as I can tolerate this combination PPI+Klonopin and as long as it continues to help me with my LPR (throat) symptoms, I should continue to take it (at least for the next 4-5 weeks). My question to you all is .. is this a safe thing to do? I am afraid I could get addicted to this benzo! My psych says not to worry and that she will help me get off of the klonopin when the time is right.